It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-15-2011, 02:18 PM   #1
Senior Member
(female)
 
Join Date: Apr 2009
Location: PA, USA
Posts: 130
PAUSA HB User
TERRIBLE palpitations...please help!!

Ok... this is going to be sort of long so I apologize in advance and really appreciate those of you willing to read my post and help out Anyway, I have had a history of anxiety disorder (GAD) and health anxiety for at least the past 10-15 years... give or take a few and I'm 27 now. I've tried numerous AD's to try and conquer the anxiety and haven't been able to handle the side effects of most of them. Well this past January my migraines got so bad that I had to try some type of medication daily and my GP recommended Pristiq 50 mg's once a day to hopefully alleviate the migraines as well as the anxiety. I have to say that while I was on the medication my migraines were much better and when I did get one, they were much easier to treat. My anxiety initially was jacked up, but after a month or so it too seemed to calm down. Miracle medication right?! Not really, but I wish. Now here is where it all gets complicated...

My husband and I have been married for 7 years and have an 8 year old son. My husband went through an early mid life crisis I guess and started to behave completely unacceptably which caused me a TON of stress. This was all last spring, March of 2010 before I was on any medication other than Xanax. I pushed through it and stayed strong for the sake of my son who is very sensitive and my sidekick no matter what I thought we had made it through the worst of things and then he started to get really difficult, manipulative, lied about stuff all the time, drank way too much... the whole 9 yards. In November everything crumbled and he told me he wanted a divorce. I was devistated. We thankfully were able to go to counceling and work through most of it and moved on. I haven't forgiven or forgotten, but I love him enough to stick it out and keep moving forward. During the really rough time for us though I became extremely close to a male friend of mine and shouldn't have at all, but I did. I know I was wrong, but I was scared, feeling very alone and confused. I've since pulled far far away from him and we don't even talk which is hard sometimes because he was like a best friend to me, but I realize it wasn't good for my family for me to keep the friendship up.

I started back to work to keep myself busy since my son is in school full time now and I took a long term sub job in the school district in April. I had been on my Pristiq for almost three months at this time and was feeling great. Then one day I started to get skipped beats/palpitations almost all day long either every third or fourth beat. I took Xanax when this happened and it did help sometimes. Exercise or exertion seemed to make the palpitations worse though even with taking Xanax. Like I said I'm 27 years old, I've had Stress Echo's, 24 hours holter monitors, EKG's, blood work and dopplers of my heart all within the past 5 years and the most recent EKG about a month ago and they all show completely normal heart function and that everything is structually fine other than benign PAC's/PVC's and some occasional sinus tachardya. My doctor thought it could be the Pristiq causing them so he took me off of it cold turkey and I did feel better for a few days surprisingly. Now today I was driving with my son to my Mom's to visit and I literally thought I was going to die in the car on the way there. I had a skipped beat every other beat so beat skip beat skip beat skip and it was going so fast I had a hard time even counting!! I took two Xanax for a total of .5 mg's and in about 10 minutes they had calmed down, but I was still scared and nervous. Now I've felt ok for the rest of the day thankfully, but I'm scared it could happen again. It was the most terrifying thing I've ever had. I also am dealing with a case of hives all over that I've had for the past 6 weeks My question I guess is, do you think that all of this could really be occuring just because of all the stress I've endured over the course of the year and for whatever reason have decided to present itself in the form of crazy palpitations now? I'm really upset and afraid and I don't want to die. I want to be around to be with my son and my family until I've very very old. Any advice or comforting words would be so greatly appreciated. Thanks again for bearing with me and reading all of this, I just don't know where else to turn.
__________________
We need to stop thinking of the least uncomfortable way to change. We need to look at our fears, and step in that direction.

 
Sponsors Lightbulb
   
Old 07-16-2011, 02:12 AM   #2
Member
(male)
 
Join Date: Jan 2010
Location: Whitehall, PA U.S.
Posts: 97
awlright HB Userawlright HB Userawlright HB Userawlright HB Userawlright HB Userawlright HB User
Smile Re: TERRIBLE palpitations...please help!!

Rest easy my friend. On the issue of anxiety I'm an expert because I've had it all my life, panic, the works, and I'm old, PVCs, PACs, Palpitations and even VT, which is truly dangerous. Yes, to your major question. Your life is stressful and your body is reacting to the stress. Slow down, calm down, relax, pull back, take a deep breath. You're running too many neagative thoughts subliminally and naturally you're unaware of them. The worst part is that you're feeding the anxiety with fear and more anxiety. Anxiety is like a fire. Feed it and it will blaze out of control. You need to learn how not to react to it. Start by telling yourself that's it's anxiety and nothing else, and add that you are the anxiety and that the anxiety is you. Believe it, it's true. It takes time for this technique to work. Don't expect results overnight. Your anxiety life style took time to set in, although you were not aware of it. So it will take time to bring it under control, but it can be done. If I've done it, Mr anxiety, you can too. Use the xanax for help, get good sleep, stay off stimulents, and try to fully resolve the issues with your husband. If you haven't forgive him then you haven't forgiven yourself either. Don't balme yourself for what went on with your friend. It's over. Let it lie. You're carrying enough emotional baggage as it is, why add more? As you must know by now anxiety is a cascade of symptoms that may start with a PVCs. You focus on it and suddenly it's out of control and all hell breaks lose. When that happens stay calm. Yes, believe me you can stay calm while the anxiety is going on. If you're able to achieve this the anxiety will not last long. Certainly it will be greatly reduced. But first get the emotional baggage off your back. Forgive yourself and forgive your husband. Put it behind you. Give your marriage a real chance. You should get some professional help too. A therapist is not a bad idea. Remember anxiety spreads like wild fire. It's learned. You don't want your son picking up any of this. Finally and sadly this: if your husband starts acting up again you may have to seriously consider leaving him. I sincerely hope this will never be necessary. He has been a trigger to your anxiety and can become one again. Get on with your life. You're not going to die of anxiety because it's something you have control over. I've been dying of anxiety for the last sixty years or more. It's just not a very effective killer. But it can make your life miserable. All the very best of luck, and please keep us posted on how you're doing, Awlright.

Last edited by ms_mod; 07-16-2011 at 05:55 AM. Reason: Removed long quote. Ms_Mod

 
The following user gives a hug of support to awlright:
PAUSA (07-24-2011)
The Following User Says Thank You to awlright For This Useful Post:
PAUSA (07-24-2011)
Old 07-24-2011, 11:43 AM   #3
Senior Member
(female)
 
Join Date: Apr 2009
Location: PA, USA
Posts: 130
PAUSA HB User
Re: TERRIBLE palpitations...please help!!

I'm sorry it took me so long to reply to your post, we were actually away on vacation, but I wanted to say thank you so much for taking the time to respond to my question and let me vent you have no idea how much I appreciate that. It makes me feel better to know that I'm not the only one with the strange skipped beats and that it's most likely due to everything going on right now and over the past year or so. I'm trying to take one day at a time. Palpitations were pretty bad and un nerving while we were away and Xanax wasn't helping so I think I'll try Klonapin and see how I do with that. Take care and thanks again!!
__________________
We need to stop thinking of the least uncomfortable way to change. We need to look at our fears, and step in that direction.

Last edited by ms_mod; 07-24-2011 at 12:20 PM.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:53 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!